MAUDE Adverse Event Report: MEDSOURCE LABS MCKESSON; MCKESSON PUSH BUTTON BC SAFETY IV CATHETER, YELLOW, 24G X 3/4"

MEDSOURCE LABS MCKESSON; MCKESSON PUSH BUTTON BC SAFETY IV CATHETER, YELLOW, 24G X 3/4"
Model Number 200-IVRB2434
Medical Device Problem Codes Physical Resistance/Sticking (4012); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The catheter sticks when advancing the catheter/straw off the needle during iv start.The catheter also sticks when the needle retraction button is pressed, which has led to two primary concerns: the force of the retraction can pull the catheter out of the vein, requiring the patient to undergo a second iv insertion.In some cases, the needle does not retract, requiring the clinician to manually remove the needle, which increases the risk of accidental needle stick or exposure.
 
Additional Manufacturer Narrative
A review of the batch manufacturing records for the reported lot was completed.The review did not identify any deviations during manufacturing or testing, and all documented parameters were within the approved specification limits.Unused samples from the same lot were returned and evaluated for visual inspection, and functional testing (retraction).Upon evaluation of the unused product, no non-conformances were observed.Retained samples from the same lot were also reviewed.The tests conducted were as follows: visual inspection: functional test - fitting of retraction button with needle hub during testing of the retained samples for the reported lot, no manufacturing defects were observed.All results were found to be within the specified limits.No root cause could be identifed for the issue.The supplier gave the following potential root causes: manufacturing defects: may be an improper inspection carried out by the quality inspector during the in-process testing stage.User error: the device may not have been handled in accordance with the manufacturer's instructions.Safety mechanism may have failed due to mishandling by the user/health professional.

Brand Name
MCKESSON
Common Device Name
MCKESSON PUSH BUTTON BC SAFETY IV CATHETER, YELLOW, 24G X 3/4"
Manufacturer (Section D)
MEDSOURCE LABS
8600 shelby ct
suite 100
chanhassen MN 55317
MDR Report Key25036044
Report Number3003674698-2026-01237
Device Sequence Number21378826
Product Code FOZ
UDI-Device Identifier10612479268057
UDI-Public10612479268057
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K223788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number200-IVRB2434
Device Catalogue Number200-IVRB2434
Device Lot Number41398/0876
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown